Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 30, NWS JSJ
NWS JSJ issued this flash flood warning at May 2, 2025, 12:44 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2025, 12:44 PM CDT (17:44 UTC)
- Expired
- May 2, 2025, 3:37 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 31 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 12:45 PM CDT | FLOOD | 1 S Bayamon, PR | Broadcast media, through social media, showed a video of flooding on Ave Santa Juanita under the highway. However, the road was still passable, as cars were able to drive through at the time. |
| May 2, 3:03 PM CDT | FLOOD | 3 Nnw San Juan, PR | The 911 Call Center reported flooding along Calle Condado, near the Wendys and IHOP in Condado. No people were trapped. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
999
WGCA52 TJSJ 021744
FFWSJU
PRC021-061-127-022045-
/O.NEW.TJSJ.FF.W.0030.250502T1744Z-250502T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
144 PM AST Fri May 2 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Bayamon, Guaynabo, and San Juan...
* Until 445 PM AST.
* At 144 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 1843 6608 1843 6606 1846 6611 1847 6612
1846 6608 1845 6604 1840 6599 1838 6600
1837 6603 1830 6605 1828 6616 1826 6619
1831 6621 1842 6620 1844 6611
FLASH FLOOD...RADAR INDICATED
$$
MMC1 follow-up statement
302
WGCA72 TJSJ 022037
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
437 PM AST Fri May 2 2025
PRC021-061-127-022047-
/O.CAN.TJSJ.FF.W.0030.000000T0000Z-250502T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-Guaynabo PR-San Juan PR-
437 PM AST Fri May 2 2025
...FLASH FLOOD WARNING FOR BAYAMON, GUAYNABO AND SAN JUAN HAS BEEN
REPLACED WITH A FLOOD ADVISORY...
Flooding caused by excessive rainfall is expected.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1843 6608 1843 6606 1846 6611 1847 6612
1846 6608 1845 6604 1840 6599 1838 6600
1837 6603 1830 6605 1828 6616 1826 6619
1831 6621 1842 6620 1844 6611
$$
CVBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 2, 4:01 AM CDT, 8 hours 43 minutes earlier.
Area forecast discussion, May 2, 4:01 AM CDT, 8 hours 43 minutes before
Area Forecast Discussion National Weather Service San Juan PR 501 AM AST Fri May 2 2025 .SYNOPSIS... Once again, unsettled weather is expected over the next several days due to a combination of abundant tropical moisture and a series of upper- level troughs. The Flood Watch was extended until Saturday morning due to the expected weather today. Conditions will slightly improve on Sunday, but the wet and unsettled weather conditions are likely return the next workweek. && .SHORT TERM...Today through Sunday... ...A Flash Flood Watch remains in effect for Puerto Rico through at least Saturday... Shower and thunderstorm activity will continue to increase across the U.S. Virgin Islands and the eastern sections Puerto Rico through the rest of the morning hours. Ponding of water on roads and in poor drainage areas is expected with this activity. Then, just before noon and similar to previous days, thunderstorms are expected to develop along portions of the Cordillera Central and last through the evening hours. Due to already saturated soils and above normal streamflows from previous days excessive rainfall and runoff, quick river rises, landslides, and flash flooding is likely with these thunderstorms once again. Winds will remain from the ENE but with a prevailing easterly component in the steering flow, therefore, portions of western PR that have not received as much rainfall in the past days will see an increase in accumulations today. The wet weather pattern will continue through at least Saturday, with precipitable water content peaking around 2.15 inches from this afternoon through Saturday, and decreasing to near 1.80 inches by Sunday evening. This higher than normal moisture content will combine with favorable atmospheric condtions at the mid-and upper- levels from a developing trough/low to our northwest and produce isolated to scattered thunderstorms with periods of heavy rainfall for the next 24-36 hours. Residents and visitors are urge to monitor the weather conditions and remain vigilant to take necessary action to protect life and property from the expected flooding impacts through the weekend. On Sunday, although the overall moisture content is expected to decrease, diurnally induced afternoon thunderstorms will develop once again over the mountain ranges of PR, producing periods of locally heavy rainfall and triggering once again flood concerns over extremely saturated soils. For more information please refer to the latest updates from the Flash Flood Watch (FFASJU). https://forecast.weather.gov/wwamap/wwatxtget.php?cwa=SJU&wwa=flood%2 0watch && .LONG TERM...Monday through Friday... No significant changes were made to the long-term forecast. The synoptic pattern continues as expected, with a surface high pressure building in the Western Atlantic that should move eastward and an induced low lingering over the Central Atlantic. The mid to upper- level trough highlighted by the global models for the past few days is still expected to approach the CWA by Wednesday, increasing instability aloft. The wind pattern will be variable, as ENE winds will reduce by Tuesday and remain light for the rest of the forecast period. Regarding the shower activity, the latest global model ensembles showed an increase in uncertainty, with some members going for a less aggressive solution compared to the past few days. However, they still expect PWAT values to remain near to above climatological normals (1.7 - 1.9 inches) throughout the entire period. The temperatures in the 500 mb should increase to seasonal values (around -7 Celsius) by Monday and Tuesday, but will get colder by midweek (around -8 Celsius). Additionally, stronger upper level winds should bring ventilation aloft, increasing instability. Therefore, there's confidence of development of thunderstorms during the afternoons each day. Windward sections can expect light to moderate showers moving occasionally during the night and the morning hours, while the deep afternoon convection will concentrate on the interior portions of Puerto Rico. With the recent heavy rainfall, above- normal streamflows, saturated soils, and the expected conditions, the flood threat remains elevated mainly over the aforementioned areas. There should be an improvement in the weather conditions by Friday, as a drier air mass filters into the region, promoting stable conditions across the local islands. Seasonal temperatures should prevail for the rest of the forecast period, with the heat risk remaining low across the CWA. && .AVIATION... (06Z TAFs) SHRA and iso TSTMs increasing from the Atlantic and eastern waters of the islands could move across the USVI/Eastern PR terminals thru the rest of the morning hours. This can lead to brief MVFR cigs. Mtn tops obscd and BKN/OVC lyrs btw FL030-250 expected aft 02/16z, when SHRA/TSRA develops till at least 02/23z over the mountains and western PR. Steering winds will have a more easterly component today, but in general ENE winds expected at the sfc and increasing btw 12-16 kt with stronger gusts aft 02/14. Stronger sustained winds btw 16-21 kt are expected fm 02/22z-03/06z across the Atlantic and eastern waters btw PR and the USVI. && .MARINE... A surface high pressure building across the western Atlantic and a deep layered trough northeast of the region will continue promoting light to moderate east-northeast to northeast winds for the next few days. Showers and thunderstorms are expected to develop across the local waters, producing locally higher winds and seas. Small craft should exercise caution and stay weather alert. && .BEACH FORECAST... The moderate risk of rip currents will continue for the beaches in northern Puerto Rico, Culebra, and St. Thomas and St. John in the U.S. Virgin Islands. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk is still expected to gradually decrease this weekend into early next week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Saturday morning for PRZ001>013. VI...None. AM...None. && SHORT TERM/AVIATION...DS LONG TERM/MARINE....MNG
Hazardous weather outlook, May 2, 3:12 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 412 AM AST Fri May 2 2025 AMZ711>745-PRZ001>013-030815- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 412 AM AST Fri May 2 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across central Puerto Rico. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across mountainous areas. Isolated landslides in areas of steep terrain. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across the Atlantic waters and the eastern waters of Puerto Rico. Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across the Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the north-facing beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An unstable and wet weather pattern will result in shower and thunderstorm development through at least Saturday, increasing the risk of flash flooding and the potential for frequent lightning and gusty winds with the expected thunderstorms. However, additional thunderstorm development is expected each afternoon for the rest of the period, mainly over the central portions of Puerto Rico. A moderate rip current risk will prevail across the north facing beaches of the islands through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-030815- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 412 AM AST Fri May 2 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms expected. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across St. Thomas and the waters between the islands. Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across the Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the northern beaches of St. Thomas. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Shower and thunderstorm development is expected to continue on Saturday, increasing the risk of urban flooding and the potential for lightning activity and gusty winds. A moderate rip current risk is expected on Saturday across the northern islands. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, May 2, 12:07 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Juan PR
107 PM AST Fri May 2 2025
PRZ005-008>010-021830-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Western Interior PR-
107 PM AST Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAS MARIAS...
LARES...SAN SEBASTIAN...WESTERN ARECIBO...NORTHWESTERN ADJUNTAS...
ISABELA...MOCA...QUEBRADILLAS...NORTHEASTERN ANASCO...SOUTHERN
CAMUY...EAST CENTRAL RINCON...SOUTHERN HATILLO...NORTHWESTERN
UTUADO...AGUADA AND AGUADILLA MUNICIPALITIES THROUGH 230 PM AST...
At 106 PM AST, Doppler radar was tracking a strong thunderstorm near
Hato Arriba,San Sebastian, moving northwest at 10 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Moca, Aguadilla, Caban, and Aceitunas around 110 PM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1851 6702 1836 6673 1819 6681 1836 6727
1837 6726 1839 6720 1842 6716 1849 6717
1851 6714 1852 6704
TIME...MOT...LOC 1706Z 117DEG 42KT 1839 6706
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LISSpecial weather statement, May 2, 12:24 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service San Juan PR
124 PM AST Fri May 2 2025
PRZ001-003>007-009-021900-
San Juan and Vicinity PR-North Central PR-Central Interior PR-
Western Interior PR-Ponce and Vicinity PR-Eastern Interior PR-
Southeast PR-
124 PM AST Fri May 2 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL INTERIOR MUNICIPALITIES
THROUGH 300 PM AST...
At 123 PM AST, Doppler radar was tracking strong thunderstorms along
a line extending from near Adjuntas to Cidra. Movement was northeast
at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1839 6672 1828 6608 1804 6617 1814 6684
TIME...MOT...LOC 1723Z 209DEG 8KT 1821 6676 1816 6616
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:54 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 12:01 PM CDT | Special Marine Warning | JSJ | 119 min | |
| May 2, 12:07 PM CDT | Areal Flood Advisory | JSJ | 87 min | |
| May 2, 12:07 PM CDT | Special Weather Statement | JSJ | 83 min | |
| May 2, 12:09 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 12:10 PM CDT | Areal Flood Advisory | JSJ | 47 min | |
| May 2, 12:17 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 12:24 PM CDT | Special Weather Statement | JSJ | 96 min | |
| May 2, 12:29 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| May 2, 12:53 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 1:00 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| May 2, 1:10 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 2, 1:17 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 2, 1:22 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 1:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 1:34 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 2, 1:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 2:02 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 2:06 PM CDT | Special Weather Statement | JSJ | 84 min | |
| May 2, 2:14 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 2:31 PM CDT | Areal Flood Advisory | JSJ | 39 min | |
| May 2, 2:34 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 2, 2:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 2, 2:52 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 2, 3:10 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 2, 3:12 PM CDT | Flash Flood Warning | JSJ | 109 min | |
| May 2, 3:14 PM CDT | Flash Flood Warning | JSJ | 69 min | |
| May 2, 3:37 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| May 2, 3:37 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 2, 3:41 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 2, 3:43 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 2, 3:51 PM CDT | Areal Flood Warning | JSJ | 11 hr | |
| May 2, 4:05 PM CDT | Areal Flood Advisory | JSJ | 115 min | |
| May 2, 4:19 PM CDT | Areal Flood Advisory | JSJ | 95 min | |
| May 2, 4:23 PM CDT | Areal Flood Advisory | JSJ | 97 min | |
| May 2, 4:30 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| May 2, 4:39 PM CDT | Areal Flood Warning | JSJ | 2 hr | |
| May 2, 4:56 PM CDT | Areal Flood Warning | JSJ | 10 hr | |
| May 2, 5:32 PM CDT | Areal Flood Warning | JSJ | 7 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.